Flood, Northern Erie
- When
- November 29, 11:15 AM EST to 3:00 PM EST
- Where
- Northern Erie forecast zone
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.883, -77.233
A strong area of low pressure tracked across the central Great Lakes during the morning hours of the 29th. A trough extending from the low pressure center passed over Northwest Pennsylvania causing moderate to heavy rainfall through the early morning hours and into the afternoon of the 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A strong area of low pressure tracked across the central Great Lakes during the morning hours of the 29th. A trough extending from the low pressure center passed over Northwest Pennsylvania causing moderate to heavy rainfall through the early morning hours and into the afternoon of the 29th. Portions of State Route 5 were closed in Harbor Creek during the late morning hours. By early afternoon, there were seven homes in Harbor Creek that needed water pumped out of them.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 29, 6:25 AM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 625 AM EST TUE NOV 29 2005 .AVIATION(12Z-12Z)... LEADING EDGE OF COLD FRONT JUST EAST OF ERI...WITH BACK EDGE OF RAIN NEAR A CLE TO COLUMBUS LINE. MVFR CIG/VIS WITH SOME PATCHY IFR IN RAINSHOWERS. EXPECT RAIN TO MOVE EAST OF AREA AROUND 18-19Z. SECONDARY TROUGH TO SWING ACROSS AREA THIS AFTERNOON THIS COMBINED WITH THE INTRUSION OF MUCH COLDER AIR WILL CREATE A BREEZY SW FLO UNTIL AROUND SUNSET. && .SHORT TERM (TODAY)...UPDATE TO REMOVE WIND ADVISORY STRONG WINDS HAVE ENDED AS PER FORECAST AND ADJUSTED WORDING IN AREA ON THE WESTERN FRINGE OF THE PCPN. && .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... CDFNT MOVING THROU NW PA AT 09Z. WINDS MAY STILL GUST TO 50 MPH WITH THE FROPA AND THE EMBEDDED LINE OF CONVECTION THAT IS MOVING THROUGH THAT AREA THROUGH 11Z. WIND ADVISORY WILL EXPIRE AT 6 AM. ISSUED A FLOOD WATCH FOR NW PA THROUGH THIS EVENING AS THE GROUND IS SOMEWHAT SATURATED FROM THE RECENT SNOW MELT AND THAT AREA IS IN THE RRQ OF THE JET TODAY...Q VECTORS ARE PRETTY GOOD. THE BEST CHANCE WOULD BE INLAND NW PA...BUT DIDNT WANT TO SLICE THINGS TOO THIN FOR THE ERIE PA LAKESHORE. MODELS HAVE A GOOD HANDLE WITH THE PCPN IT WILL NOT MOVE OUT REAL QUICKLY WITH THE JET INFLUENCE. ON THE EDGE ABOUT HOW MUCH LINGERING PCPN AFTER THE RAIN SHIELD MOVES THROUGH...THE GFS AND NAM HAVE A VORT MOVING THROUGH SO THAT MAY KICK OFF A SHOWER OR TWO. TEMPERATURES WILL FALL BUT NOT REAL QUICK BECAUSE OF THE ORIENTATION OF THE FRONT WITH THE LOW I.E. NOT NORTH SOUTH SO IT IS QUICK NEAR THE FRONT ABOUT 15 DEGRESS THEN FALLING MORE GRADUALLY. SKIES SHOULD REMAIN MOSTLY CLOUDY...COULD BE A BRIEF BREAK AT TIMES. SOME LINGERING PCPN AS THE TEMPERATURES COOL TONIGHT. THE FLOW IS SW SO NO REAL LAKE EFFECT JUST SOME PCPN MENTIONED BECAUSE OF MOISTURE AND WEAK DYNAMICS. BETTER CHANCE THURSDAY AS A WEAK FRONT MOVES THROUGH. GUID TEMPERATURES GENERALLY OK. && .LONG TERM (FRIDAY THROUGH MONDAY)... NO CHANGES. THE FOLLOWING IS THE PREVIOUS DISCUSSION. ECMWF MODEL HAS BEEN CONSISTENT THE PAST SVRL RUNS IN SHOWING FAST FLOW ACROSS THE COUNTRY WITH THE MODEL DEVELOPING A POLAR VORTEX OVR SRN CANADA FOR THE WKND. ECMWF HAS BEEN CONSISTENT IN SHOWING A FAST MOVING SYSTEM MOVING FROM OK TO KY THEN TO VA FOR SAT. FORECAST AREA IN COLD ENOUGH AIR THAT PCPN FROM THIS SYSTEM SHOULD BE ALL SNOW. THIS TYPE OF TRACK CAN GIVE SVRL INCHES OF SYNOPTIC SNOW TO THE AREA IF THERE IS ENOUGH MOISTURE. LOOKS LIKE THE ECMWF TRIES TO OPEN THE GULF UP FOR A SHORT TIME...BUT FAST MOVEMENT OF THE SYSTEM MAY INHIBIT EXCESSIVE MOISTURE INFLUX INTO THE REGION. THE SYSTEM DOES ALLOW THE COLD VORTEX TO ROTATE INTO THE GTLKS FOR THE END OF THE WKND AND THE BEGINNING OF NEXT WK. SHOULD BE LES SUN AND MON IN NW FLOW BEHIND THE SYSTEM. WL GO WITH BLO NORMAL TEMPS THRU THE PD WITH CHC OF SNOW EACH DAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE PA...FLOOD WATCH UNTIL 7 PM PAZ001-003. && SHORT TERM...KIELTYKA LONG TERM...MRD AVIATION...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 645 AM EST TUE NOV 29 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-301145- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- 645 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LAKE EFFECT SNOW SHOWERS MAY OCCUR IN THE SNOW BELT THURSDAY INTO SATURDAY...HOWEVER...SIGNIFICANT AMOUNTS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ001>003-301145- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 645 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH 7 PM THIS EVENING. THE GROUND IS SATURATED ESPECIALLY IN INLAND AREAS BECAUSE OF THE RECENT SNOW MELT THAT THE ONE TO TWO INCHES OF RAIN FORECAST FOR TODAY COULD CAUSE SOME FLOODING OF STREAMS/CREEKS AND ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LAKE EFFECT SNOW SHOWERS ARE FORECAST THURSDAY THROUGH SATURDAY...HOWEVER...AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-301145- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 645 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KIELTYKA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
720 AM EST TUE NOV 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 8 N WARREN 41.35N 80.82W
11/29/2005 TRUMBULL OH PUBLIC
TWO LARGE LIMBS DOWN.
&&
KIELTYKAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
935 AM EST TUE NOV 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 5 S AUSTINTOWN 41.02N 80.74W
11/29/2005 MAHONING OH LAW ENFORCEMENT
TWO TREES DOWN 5 MILES SOUTH OF AUSTINTOWN.
&&
OUDEMANThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484574.